Thunderstorm Wind, Dillon
- When
- June 30, 4:00 PM EST
- Where
- Dillon County, Lake View
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.330, -79.170
Numerous large tree limbs were blown down.
Strong thunderstorms produced wind gusts to 60 mph.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILM wrote it up.
Strong thunderstorms produced wind gusts to 60 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jun 30, 2:57 PM EST, 1 hour 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 357 PM EDT SAT JUN 30 2007 .SYNOPSIS... A COLD FRONT WILL PUSH SLOWLY SOUTH THROUGH THE REGION THROUGH SUNDAY BEFORE MOVING SOUTH OF THE AREA SUNDAY NIGHT. HIGH PRESSURE WILL BUILD INTO THE AREA MONDAY AND TUESDAY AND END UP OFF SHORE BY THURSDAY. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... SEVERE THUNDERSTORM WATCH IN EFFECT FOR ALL OF OUR FORECAST AREA IN SOUTH CAROLINA. THUNDERSTORMS ARE DEVELOPING ALONG AND S OF PRE-FRONTAL TROUGH WHICH HAS EDGED INTO EXTREME N PORTIONS OF THE FORECAST AREA LATE THIS AFTERNOON. ATMOSPHERE WILL REMAIN VERY MOIST AND UNSTABLE ALONG AND SOUTH OF THIS BORDER. PRECIPITABLE WATERS WILL BE ALMOST 2.25 INCHES AND CAPES OVER 3000 J/KG. HOWEVER...WET BULB ZEROS OVER 13 KFT AND -20 DEG ISOTHERM ABOUT 27 KFT AND SO LARGE HAIL SHOULD BE ISOLATED. WINDS ALOFT... SHEAR AND LAPSE RATES ALSO DO NOT STAND OUT AS POINTING TO A WIDESPREAD SEVERE WEATHER OUTBREAK. MAIN RISK SHOULD BE TOO MUCH RAIN IN TOO SHORT A PERIOD OF TIME...PERHAPS UP TO AROUND 3 INCHES GIVEN STORM MOTIONS OF 330 DEG AT 7 KT (0-6KM)... AND FREQUENT CLOUD TO GROUND LIGHTNING AS WAS THE CASE YESTERDAY. WET MICROBURSTS ARE A DISTINCT POSSIBILITY THOUGH 800 PM AND MAY PRODUCE BRIEF DAMAGING WIND GUSTS MAINLY ACROSS SOUTH CAROLINA. THESE THUNDERSTORMS WILL DRIFT TO THE SE INTO THIS EVENING. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/... NAM AND GFS IN FAIRLY GOOD AGREEMENT SHOWING FROPA SUNDAY AFTERNOON INTO EARLY EVENING WITH WINDS SHIFTING AROUND TO THE NORTH. MOISTURE AND PCP CHANCES WILL DIMINISH THROUGH SUNDAY AFTERNOON. PCP WATER DECREASES FROM 2 INCHES 18Z SUNDAY TO CLOSE TO ONE INCH BY MIDNIGHT. BY EARLY MONDAY HIGH PRESSURE WILL BUILD IN FROM THE NORTH. WINDS WILL BE N-NE WITH GOOD AMOUNT OF DRY AIR MOVING IN AT LOW LEVELS. DEWPOINTS SHOULD BE A GOOD 10 DEGREES LOWER ON MONDAY THAN ON SUNDAY. LOWER MAX TEMPS THROUGH SUNDAY DUE MAINLY TO CLOUD COVER....BUT BY MONDAY COOLER AIR BEHIND THE FRONT WILL SETTLE INTO THE AREA PRODUCING MAX TEMPS ABOUT 5 DEGREES BELOW NORMAL. && .LONG TERM.../TUESDAY THROUGH SATURDAY/... HIGH PRESSURE WILL BE THE MAIN WEATHER FEATURE AFFECTING THE AREA TUESDAY THROUGH THURSDAY. THE HIGH WILL RIDGE INTO THE AREA FROM THE NORTH TUESDAY AND SHIFT OFF THE COAST FOR WEDNESDAY AND THURSDAY. A COLD FRONT WILL APPROACH FROM THE NW THURSDAY NIGHT AND MOVE SLOWLY INTO THE AREA FRIDAY AND SATURDAY. DRY WEATHER IS EXPECTED TUESDAY. AS FLOW BECOMES SE WED AND SW FOR THU...COULD SEE ISOLATED THUNDERSTORMS EACH DAY BUT EXPECTED COVERAGE DOES NOT WARRANT MENTION IN THE FORECAST AT THIS TIME. COULD SEE MORE SCATTERED ACTIVITY IN ASSOCIATION WITH THE FRONT ON FRIDAY AND SATURDAY. PLAN TO CARRY SLIGHTLY HIGHER POPS FOR SATURDAY DUE TO THE FRONT BEING IN THE FORECAST AREA RATHER THAN UPSTREAM OF IT. MAXIMUMS SHOULD BE NEAR CLIMATOLOGICAL VALUES TUESDAY AND SATURDAY WITH SLIGHTLY WARMER THAN NORMAL NUMBERS EXPECTED FOR WEDNESDAY THROUGH FRIDAY. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... NO MAJOR CHANGES TO PREVIOUS TAFS. STORMS WILL DEVELOP THROUGH THE AFTERNOON AND SHOULD CONTINUE THROUGH THE EARLY EVENING. MODELS INDICATE FROPA WILL NOT BE UNTIL MID DAY/EARLY AFTERNOON SUNDAY...AND UNTIL THIS HAPPENS...RISK FOR STORMS WILL REMAIN. CEILINGS SHOULD ONLY BRIEFLY GO MVFR IN SHOWERS...HOWEVER VISIBILITIES COULD GO IFR/LIFR WITH ALL THE PRECIPITABLE WATER. LEFTOVER STORMS POSSIBLE SUNDAY AFTERNOON...WITH ONLY ISOLATED CONVECTION POSSIBLE MONDAY OVER SOUTHERN PORTION OF THE CWA. && .MARINE... NEAR TERM /THROUGH 6 AM SUNDAY/... SEVERE THUNDERSTORM WATCH IN EFFECT FROM LITTLE RIVER INLET TO SOUTH SANTEE RIVER AND OUT 20 NM. GRADIENT SHOULD CONTINUE TO TIGHTEN UP AHEAD OF PRE-FRONTAL TROUGH AND ASSOCIATED CONVECTION. WILL CAP SUSTAINED WINDS AT AROUND 15 TO 20 KT...BUT MENTION HIGHER GUSTS...ESPECIALLY FOR AREAS N OF LITTLE RIVER INLET. SEAS WILL RESPOND TO STRONGER WINDS AND SCATTERED THUNDERSTORMS AND WITH ADDITION OF SE SWELL...MAY SEE SOME 5 FOOTERS OUT NEAR 20 NM AS HEALTHY SE SWELL PERSISTS THIS PERIOD...BUT OVERALL SEAS WITHIN 20 NM WILL BE 3 TO 4 FEET. SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... AHEAD OF THE FRONT ON SUNDAY WINDS WILL REMAIN AROUND 10 KTS OR LESS AND SEAS WILL RUN 2 TO 4 FT. SOUTHWEST WINDS EARLY SUNDAY WILL BEGIN TO SHIFT AROUND TO THE WEST AND THEN TO THE NORTH BY SUNDAY NIGHT AS FRONT PUSHES SOUTH OF AREA. COOLER AND DRIER AIR WILL MOVE IN BY EARLY MONDAY. N-NE WINDS WILL INCREASE TO 15 TO 25 KTS SUNDAY NIGHT INTO MONDAY INCREASING SEAS TO AROUND 5 FT IN THE OFF SHORE WATERS. NE WINDS AROUND 15 KT MONDAY WILL DECREASE TO ABOUT 10 KT AND VEER AROUND FROM NE TO E BY EARLY TUESDAY. LONG TERM /TUESDAY THROUGH THURSDAY/... LIGHT E TO SE WINDS TUESDAY WILL BECOME SE TO S WEDNESDAY AND S TO SW THURSDAY. SEAS SHOULD RUN 3 FT OR LESS THROUGH THE FORECAST PERIOD. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS...RGZ NEAR TERM...RJD SHORT TERM...RGZ LONG TERM...RAN AVIATION...HDL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 329 PM EDT SAT JUN 30 2007 AMZ250-252-011930- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 329 PM EDT SAT JUN 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. SOME OF THE THUNDERSTORMS WILL CONTAIN TORRENTIAL RAIN REDUCING VISIBILITIES TO LESS THAN 1 NM AND FREQUENT LIGHTNING. HAIL AND STRONG GUSTY WINDS MAY ALSO ACCOMPANY SOME OF THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE EXPECTED ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN INITIATED. NCZ097-101-011930- PENDER-NEW HANOVER- 329 PM EDT SAT JUN 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT HIGH RISK OF RIP CURRENTS THROUGH EARLY THIS EVENING. SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. SOME STORMS MAY BE STRONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. HEAVY RAIN MAY ALSO MAKE TRAVEL DIFFICULT DUE TO PONDING OF WATER ON ROADS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE EXPECTED ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN INITIATED. NCZ100-011930- BRUNSWICK- 329 PM EDT SAT JUN 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT MODERATE RISK OF RIP CURRENTS THROUGH EARLY THIS EVENING. SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. SOME STORMS MAY BE STRONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. HEAVY RAIN MAY ALSO MAKE TRAVEL DIFFICULT DUE TO PONDING OF WATER ON ROADS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE EXPECTED ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN INITIATED. NCZ087-096-099-011930- ROBESON-BLADEN-COLUMBUS- 329 PM EDT SAT JUN 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. SOME STORMS MAY BE STRONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. HEAVY RAIN MAY ALSO MAKE TRAVEL DIFFICULT DUE TO PONDING OF WATER ON ROADS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE EXPECTED ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN INITIATED. SCZ017-023-024-032-033-039-011930- MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG- 329 PM EDT SAT JUN 30 2007 ...SEVERE THUNDERSTORM WATCH 466 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. SOME OF STORMS MAY BE SEVERE WITH DAMAGING WINDS AND HAIL. FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN WILL ACCOMPANY SOME OF THE THUNDERSTORMS. PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE EXPECTED ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN INITIATED. SCZ034-046-011930- HORRY-GEORGETOWN- 329 PM EDT SAT JUN 30 2007 ...SEVERE THUNDERSTORM WATCH 466 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. MODERATE RISK OF RIP CURRENTS THROUGH EARLY THIS EVENING. SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. SOME OF STORMS MAY BE SEVERE WITH DAMAGING WINDS AND HAIL. FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN WILL ACCOMPANY SOME OF THE THUNDERSTORMS. PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE EXPECTED ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN INITIATED. AMZ254-256-011930- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 329 PM EDT SAT JUN 30 2007 ...SEVERE THUNDERSTORM WATCH 466 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. SOME OF THE THUNDERSTORMS WILL CONTAIN TORRENTIAL RAIN REDUCING VISIBILITIES TO LESS THAN 1 NM AND FREQUENT LIGHTNING. HAIL AND STRONG GUSTY WINDS MAY ALSO ACCOMPANY SOME OF THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE EXPECTED ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN INITIATED. RJD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 251 PM EDT SAT JUN 30 2007 NCZ099-100-SCZ034-301945- COLUMBUS-BRUNSWICK-HORRY- 251 PM EDT SAT JUN 30 2007 AT 250 PM...WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER NORTHERN HORRY...SOUTHERN COLUMBUS AND WESTERN BRUNSWICK COUNTIES. THE STORMS WERE MOVING TO THE EAST-SOUTHEAST AROUND 10 MPH AND COULD AFFECT CONWAY...LITTLE RIVER...MYRTLE BEACH...NORTH MYRTLE BEACH...RED HILL...ADRIAN...ALLSBROOK...ASH... BAYBORO...BETHEL...BROOKSVILLE AND BUGHILL THROUGH 4 PM. THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL HAIL... WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING. THESE THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL OF UP TO ONE TO TWO INCHES INCHES PER HOUR. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS. && STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. RAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 343 PM EDT SAT JUN 30 2007 NCZ087-SCZ017-023-024-302045- ROBESON-MARLBORO-DILLON-DARLINGTON- 343 PM EDT SAT JUN 30 2007 AT 340 PM EDT...STRONG THUNDERSTORMS EXTENDED FROM NEAR MCCOLL TO BENNETTSVILLE AND SOCIETY HILL TO NEAR HARTSVILLE...MOVING SOUTHEAST AT 15 MPH. THROUGH 445 PM EDT...THESE THUNDERSTORMS WILL AFFECT COMMUNITIES FROM DARLINGTON TO DILLON AND LUMBERTON. THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL HAIL...WINDS IN EXCESS OF 40 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING. RESIDENTS SHOULD REMAIN INDOORS UNTIL THESE STORMS PASS. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. SRP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 350 PM EDT SAT JUN 30 2007 NCZ096-097-099>101-SCZ034-302045- COLUMBUS-BLADEN-PENDER-NEW HANOVER-BRUNSWICK-HORRY- 350 PM EDT SAT JUN 30 2007 AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED STRONG THUNDERSTORMS OVER BLADEN...PENDER...COLUMBUS... BRUNSWICK AND HORRY COUNTIES. THE STORMS WERE MOVING TO THE EAST AT 10 TO 15 MPH. COMMUNITIES IN THE PATH OF THESE STORMS INCLUDE ELIZABETHTOWN...BURGAW...HAMPSTEAD...WILMINGTON...CAROLINA BEACH...CONWAY...GARDEN CITY...LITTLE RIVER...LONG BEACH...NORTH MYRTLE BEACH...MYRTLE GROVE...NORTH MYRTLE BEACH...OAK ISLAND AND OGDEN. THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL HAIL... WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING. THESE THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL OF ONE TO TWO INCHES OF RAIN IN AN HOUR. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS. && STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. RAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 428 PM EDT SAT JUN 30 2007 NCZ087-SCZ024-033-302130- ROBESON-DILLON-MARION- 428 PM EDT SAT JUN 30 2007 ...STRONG WIND GUSTS AND FREQUENT CLOUD TO GROUND LIKELY WITH THUNDERSTORMS AFFECTING PORTIONS OF THE PEE DEE AND LUMBERTON AREAS... AT 427 PM EDT...STRONG THUNDERSTORMS WERE LOCATED FROM NEAR OAK GROVE TO DILLON AND PURVIS...MOVING EAST AND SOUTHEAST AT 15 TO 20 MPH. THESE THUNDERSTORMS HAVE THE CAPABILITY TO PRODUCE WIND GUSTS TO AROUND 50 MPH...SMALL HAIL...AND VERY FREQUENT CLOUD TO GROUND LIGHTNING. THROUGH 530 PM EDT...THESE THUNDERSTORMS WILL AFFECT MANY LOCATIONS IN DILLON AND ROBESON COUNTIES INCLUDING LATTA...DILLON...HAMER... MARIETTA...FAIRMONT...AND ROWLAND. IN ADDITION...THE STRONG THUNDERSTORMS WILL AFFECT NORTHERN PORTIONS OF MARION COUNTY FROM SELLERS TO MULLINS AND NICHOLS. RESIDENTS SHOULD REMAIN INDOORS AND AWAY FROM UNGROUNDED METAL OBJECTS UNTIL THE STORMS PASS. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. SRP
The Wilmington radar (KLTX), 78 km away, was scanning. The volume nearest the first event began at 21:00 UTC.
2 thunderstorm wind. Local standard time, as filed.
Numerous large tree limbs were blown down.
Spotter estimated a wind gust to 60 mph in Duford.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2007Every state in 2007This day in weather historyWarnings in South Carolina, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42948, 42952.